MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X834H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a sleeve gastrectomy on (b)(6) 2018 and suture was used.During the procedure, the suture snapped performing the knot.Another like device from a different lot number was used to continue with the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/07/2019.Investigation summary: it was reported performance breakage suture.An opened box with nineteen unopened samples were received for analysis.The issue sample was not returned for evaluation.During the inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area were as expected.The sutures were examined along of strand and no defects or breakage suture were noted.Functional test was performed on the samples and the tensile force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance breakage suture were noted and the tested samples met the finished goods requirements.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8105762
Report Number2210968-2018-77343
Device Sequence Number2266739
Product Code GAT
UDI-Device Identifier10705031058064
UDI-Public10705031058064
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberX834H
Device Lot NumberMGJ570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/07/2019
Patient Sequence Number1